Jump to content
CrazyBoards.org

Recommended Posts

Hi. I haven't been here in a long time, so I apologize if I make any mistakes.

So, some background. I have treatment-resistant Major depression. Last summer (July - October) I underwent ECT treatment. It unfortunately didn't work for me and left me with significant memory issues. My long-term memory is shaky but healing, and I thought my short term memory had been healing as well. But recently I've been forgetting what I'm doing or what I planned on doing seconds ago. Losing words more often as well. This, among other symptoms, has been slowly increasing since my lithium dose was upped to 1200mg. I started lithium around 6 months ago, several months after the ECT ended. As of my most recent blood test, my lithium level is 0.8 (up a whopping 0.1 since 900mg). It seems like I've been on 1200mg steadily for months but my symptoms keep increasing, incongruent with my blood levels.

I'm kind of lost here. Recovery from memory loss is unknown territory for me, all I know is that my psychiatrist says it may be a year or two before my memory is back to normal. I don't even remember (lol) what normal is anymore. But it had been better until the last month or so. I feel so lost and upset when I forget what I was about to do. I'm quite used to having memory issues by now, but the frequency with which this happens is troubling.

I have found nothing anywhere linking lithium and memory problems, actually a few things about it helping memory. It's the only thing I can think of that's changed though, so I just. Don't understand. Could it be a reaction with my other meds? A weird relapse in my recovery from the ECT-induced memory loss? A dumb mystery that will never be solved?

Edited by opivy
Link to comment
Share on other sites

On 6/1/2017 at 9:19 PM, opivy said:

So, some background. I have treatment-resistant Major depression. Last summer (July - October) I underwent ECT treatment. It unfortunately didn't work for me and left me with significant memory issues. My long-term memory is shaky but healing, and I thought my short term memory had been healing as well. But recently I've been forgetting what I'm doing or what I planned on doing seconds ago. Losing words more often as well. This, among other symptoms, has been slowly increasing since my lithium dose was upped to 1200mg. I started lithium around 6 months ago, several months after the ECT ended. As of my most recent blood test, my lithium level is 0.8 (up a whopping 0.1 since 900mg). It seems like I've been on 1200mg steadily for months but my symptoms keep increasing, incongruent with my blood levels.

I definitely have word finding problems on lithium, depending on my dose. It's more of a problem with lamotrigine, but it happened while I was on lithium monotherapy, too.  I don't have any experience with short term memory problems, but according to Stahl's prescriber's guide, "memory problems" are one of the "Notable Side Effects".

Link to comment
Share on other sites

  • 2 weeks later...

Oh thank you for your response, I hadn't seen a word about memory problems in all the sites I visited (nor from my pdoc) but there it is in Stahl's prescribers guide. It's actually quite comforting knowing it may be a side effect, not me losing a lot of progress in recovering from memory loss. I'll have to discuss it with my doc at my next appointment.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...